Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 68, NWS Melbourne, FL

June 6, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jun 6, 2006, 5:28 AM EDT for 5 counties in Florida. It took effect at Jun 6, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2006, 5:28 AM EDT (09:28 UTC)
In effect from
Jun 6, 2006, 1:00 PM EDT
Expired
Jun 6, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1348 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 060928
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
528 AM EDT TUE JUN 6 2006

...DRY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY...

FLZ041-044>046-053-144-062130-
/O.NEW.KMLB.FW.W.0068.060606T1700Z-060607T0000Z/
/O.NEW.KMLB.FW.A.0057.060607T1700Z-060608T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
528 AM EDT TUE JUN 6 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

A MUCH DRIER AIR MASS HAS MOVED INTO AREA. LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED THIS AFTERNOON
ACROSS THE INTERIOR COUNTIES. NORTH TO NORTHEASTERLY WINDS
APPROACHING 35 PERCENT MAY ALSO PROMOTE THE SPREAD OF NEW OR
EXISTING WILDFIRES. THE FIRE THREAT WILL REMAIN ELEVATED TOMORROW
AS WELL...THOUGH WINDS ARE EXPECTED TO BE LIGHTER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:10 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 6, 3:10 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
310 AM EDT TUE JUN 6 2006

.DISCUSSION...

...WET SEASON WILL TAKE A BREAK FOR A WHILE...

TODAY/TONIGHT...ANOMALOUS UPPER LOW ACROSS THE CAROLINAS WILL SLIDE
EAST INTO THE ATLANTIC...PLACING THE PENINSULA ON DRY WEST SIDE OF
THIS SYSTEM. MEANWHILE...BROAD AREA OF LOW PRESSURE AT THE SURFACE
WILL STRENGTHEN AS IT TRACKS NORTHEASTWARD ALONG THE GULF STREAM AND
UP THE EASTERN SEABOARD. NORTHERLY FLOW AROUND THE LOW WILL BECOME
NORTHEASTERLY BY AFTERNOON...REACHING AS HIGH AS 15 TO 20 MPH IN
SPOTS. LATEST RUN OF THE NAM SUGGESTS CONVECTION MAY DEVELOP NEAR
LAKE OKEECHOBEE THIS AFTERNOON. WHILE DEEP LAYER MOISTURE IS
LACKING...CANNOT ENTIRELY RULE OUT AN ISOLATED CELL ACROSS THE
SOUTHERN ZONES AS THE AMBIENT ONSHORE FLOW BUTTS UP AGAINST THE LAKE
BREEZE BOUNDARY. SKIES WILL CLEAR TONIGHT WITH RELATIVELY COOL AIR
SETTLING ACROSS THE FORECAST AREA. EXPECT LOWS GENERALLY IN THE MID
60S.

WED...DRY AIR MASS IN WAKE OF WEAK FRONTAL TROUGH SHOULD RESULT IN A
MOSTLY SUNNY DAY.  MODEL PRECIPITABLE WATER VALUES ARE LESS THAN AN
INCH EXCEPT FOR THE NAM WHICH SHOWS HIGHER MOISTURE AROUND
OKEECHOBEE WITH SOME LIGHT QPF AMOUNTS.  WONT BITE ON THAT THOUGH
AND WILL STICK WITH THE DRIER GFS.

THU-MON...LATEST RUN OF THE GFS IS DRIER THAN PREVIOUS RUN AND HAS
THE AXIS OF A REINFORCED TROUGH ALOFT OVER THE EASTERN U.S. PASSING
TO OUR EAST BY FRI WITH NORTHWEST FLOW ALOFT THEN MID LEVEL RIDGING
BY EARLY NEXT WEEK.  DEEP MOISTURE BAND (WHAT WE NEED TO REALLY KICK
IN THE WET SEASON) IS PROGGED TO REMAIN WELL TO THE SOUTH OF THE
AREA AS TOO MUCH NORTHERN STREAM INFLUENCE CONTINUES.

HAVE LEFT SMALL AFTERNOON POP IN THE FORECAST FOR CONTINUITY SAKE
...BUT IF DRY TREND CONTINUES WOULD EXPECT THAT RAIN CHANCES CAN BE
PULLED FROM A PORTION OF THIS TIME PERIOD.  SO THOSE WHO DID NOT
RECEIVE BENEFICIAL RAINS IN RECENT DAYS WILL HAVE TO WAIT A WHILE
BEFORE THERE IS A SIGNIFICANT CHANCE AGAIN.  LOOKS LIKE THE WET
SEASON ONSET IS A SPUTTERING ONE THIS YEAR.

&&

.MARINE...STRONG COOLING ALOFT (500 MB TEMPS  -14C) IS MOVING OVER
THE WARM AND MOIST ATLANTIC WATERS. CONVECTION ASSOCIATED WITH THE
STEEP LAPSE RATES CONTINUES TO FIRE AND MAY BACKBUILD ALONG THE GULF
STREAM THROUGH SUNRISE. THESE STORMS WILL CONTAIN FREQUENT
LIGHTNING...TORRENTIAL RAIN...LOCALLY ROUGH SEAS AND ISOLATED
WATERSPOUTS. OTHERWISE...NORTHERLY WINDS WILL BECOME NORTHEASTERLY
THIS AFTERNOON INCREASING TO AROUND 15 KT. SEAS WILL RESPOND BY
BUILDING FROM AROUND 2 FT TO ROUGHLY 3 TO 4 FT LATER TODAY.

WED-SAT...HIGH PRESSURE RIDGE BUILDING ACROSS THE GULF AND FLORIDA
WILL PROVIDE GOOD BOATING CONDITIONS.  ONLY HAZARD MIGHT BE THE
SMALL CHANCE FOR STORMS LATE IN THE WEEK.

&&

.AVIATION...VFR CONDITIONS EXPECTED.

&&

.FIRE WEATHER...MODELS UNDERESTIMATED THE MAGNITUDE OF DRYING ACROSS
THE AREA MONDAY AFTERNOON. CLIMO-WEIGHTED MAV GUIDANCE IS AGAIN
LIKELY TOO HIGH WITH DEWPOINTS THIS AFTERNOON. LONG DURATIONS OF LOW
RH ARE EXPECTED ACROSS THE NORTHERN INTERIOR COUNTIES THIS AFTERNOON
AND WILL BE ISSUING AN RFW FOR THESE AREAS. ONSHORE FLOW DEVELOPING
IN THE AFTERNOON SHOULD KEEP RH ABOVE CRITICAL THRESHOLDS ACROSS THE
COASTAL COUNTIES. SURFACE WINDS MAY ALSO REACH 15 MPH WHICH WILL
PROMOTE THE SPREAD OF ANY NEW OR EXISTING WILDFIRES.

WED...PREFER THE DRIER GFS MOS DEW POINTS WHICH SHOW MID/UPPER 50S
ACROSS THE INTERIOR.  MIN RH VALUES IN THE LOWER 30S NECESSITATES A
FIRE WEATHER WATCH FOR MUCH OF THE INTERIOR COUNTIES.

THU...MODEL SHOWS SOME MOISTENING AHEAD OF UPPER TROUGH AXIS WITH
MIN RH VALUES AROUND 40 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  65  88  64 /  10   0   0  10
MCO  92  66  93  66 /  10   0   0  10
MLB  87  68  88  67 /  10   0  10  10
VRB  88  69  88  66 /  20  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING THIS AFTERNOON FOR LAKE...ORANGE...SEMINOLE
 OSCEOLA AND INTERIOR VOLUSIA COUNTIES.
 FIRE WEATHER WATCH WED AFTERNOON FOR THE SAME COUNTIES.

&&

SHORT TERM...HIRSCH
LONG TERM....LASCODY
Hazardous weather outlook, Jun 5, 11:27 AM EDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1127 AM EDT MON JUN 5 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
052200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1127 AM EDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THUNDERSTORM IMPACT...
DRY AIR FILTERING INTO THE STATE WILL PRECLUDE STORM DEVELOPMENT OVER
THE NORTHERN PORTION OF CENTRAL FLORIDA THIS AFTERNOON. HIGHER
AVAILABLE MOISTURE AHEAD OF A FRONTAL TOUGH WILL COMBINE WITH THE
EAT COAST SEA BREEZE AND STRONG SURFACE HEATING TO CREATE ISOLATED
LIGHTNING STORMS ALONG AND SOUTH OF A LINE FROM CAPE CANAVERAL TO
KISSIMMEE. UPPER LEVEL WINDS WILL STEER STORMS TOWARD THE EAST
COAST INTO THE EVENING. THE MOST FAVORED AREA FOR STORMS WILL BE
OVER THE SOUTHERN PORTION OF EAST CENTRAL FLORIDA FROM LAKE
OKEECHOBEE TO THE TREASURE COAST...WHERE HIGHER MOISTURE EXISTS.

ANY STORMS THAT ENCOUNTER THE EAST COAST SEA BREEZE BOUNDARY WILL
HAVE THE POTENTIAL TO BECOME STRONG AS THEY PUSH TOWARD THE EAST
COAST. BRIEF HEAVY RAIN...LIGHTNING...WIND GUSTS TO 40 MPH AND
SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS SHOULD REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS
AFTERNOON AND EVENING SOUTH OF CAPE CANAVERAL. WHILE STORMS ARE
EXPECTED TO BE ISOLATED...THEY WILL BE CAPABLE OF PRODUCING WIND
GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING STRIKES.

...FIRE WEATHER IMPACT...
DRIER AIR FILTERING INTO THE STATE WILL ALLOW AFTERNOON RELATIVE
HUMIDITIES TO FALL BELOW 40% OVER THE INTERIOR REGIONS NORTH OF
LAKE KISSIMMEE. CRITICAL VALUES OF RELATIVE HUMIDITY MAY BE
BRIEFLY MET IN ISOLATED SPOTS...HOWEVER THE PRIMARY THREAT WILL BE
LIGHTNING STRIKES FROM ISOLATED THUNDERSTORMS. STORM COVERAGE WILL
BE LOW BUT ANY CLOUD-TO-GROUND LIGHTNING STRIKES COULD SPARK
ADDITIONAL WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA THIS
WEEK. THESE CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:28 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia22 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.